Translator Disclaimer
1997 Annulus arguments in the stability theory for functional differential equations
László Hatvani
Differential Integral Equations 10(5): 975-1002 (1997).

Abstract

An annulus argument is a method of proof which can detect that a curve in $\mathbb{R}^n$ crosses an annulus around the origin infinitely many times. In this paper we give annulus arguments not requiring the boundedness of the derivatives of the functions involved. Using these results we establish Lyapunov type theorems for the attractivity, asymptotic stability, and partial stability properties of the zero solution of nonautonomous functional differential equations whose right hand sides are not bounded with respect to the time. We apply these results to the scalar equation $$ x'(t) = -c(t)x(t) + b(t)x(t-h)\qquad(c(t) \ge 0), $$ the scalar equation with several delays $$ x'(t) = -c(t)x(t) + \sum^n_{i=1} b_i(t)x(t - h_i)\qquad(c(t) \ge 0), $$ as well as to the system $$ x'(t) = B(t)x(t-h)-C(t)x(t), $$ where $B (t)$ and $C(t)$ are continuous matrix functions.

Citation

Download Citation

László Hatvani. "Annulus arguments in the stability theory for functional differential equations." Differential Integral Equations 10 (5) 975 - 1002, 1997.

Information

Published: 1997
First available in Project Euclid: 1 May 2013

zbMATH: 0897.34060
MathSciNet: MR1741762

Subjects:
Primary: 34K20

Rights: Copyright © 1997 Khayyam Publishing, Inc.

JOURNAL ARTICLE
28 PAGES


SHARE
Vol.10 • No. 5 • 1997
Back to Top